MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Catalog Number RF430 SMN 10444913
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdrs 2517506-2019-00090, 2517506-2019-00091, 2517506-2019-00092 were also filed for the same event.The customer contacted the siemens customer care center (ccc) and reported that a discordant, falsely elevated human chorionic gonadotropin (hcg) result was obtained on the dimension exl 200 system s/n (b)(4).Siemens headquarters support center (hsc) completed the investigation of the event.Hsc has reviewed the information provided and the instrument data.Hsc investigation indicates a patient specific interference causing a slightly elevated hcg result when compared to alternate methodologies.Per the instructions for use for the hcg assay on the dimension exl system: "patient samples may contain human heterophilic antibodies that could react with immunoassays to give falsely elevated or depressed results.This assay has been designed to minimize interference from heterophilic antibodies.Nevertheless, complete elimination of this interference from all patient specimens cannot be guaranteed.A test result that is inconsistent with the clinical picture and patient history should be interpreted with caution." there is no evidence of a product nonconformance.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A discordant elevated human chorionic gonadotropin (hcg) result was obtained on a patient sample on a dimension exl instrument.The result was reported to the physician(s) and questioned.The same sample was reprocessed on two alternate dimension instruments and a similarly elevated result was obtained.The same sample was reprocessed on two alternate methodologies and a lower result was obtained.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to the discordant elevated hcg result.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® HUMAN CHORIONIC GONADOTROPIN FLEX® REAGENT CARTRIDGE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
p.o. box 6101
newark DE 19714 6101
MDR Report Key8410043
Report Number2517506-2019-00093
Device Sequence Number10841112
Product Code DHA
UDI-Device Identifier00842768013850
UDI-Public00842768013850
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K970387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2019
Device Catalogue NumberRF430 SMN 10444913
Device Lot NumberFC9263
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR